Hail, Lyon
- When
- July 20, 11:05 AM CST
- Where
- Lyon County, Little Rock
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.450, -95.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 20, 9:00 AM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1000 AM CDT SUN JUL 20 2003 IN WARNING MODE FOR SEVERE STORMS OVER SW MN AND NW IOWA. THIS ACTIVITY COVERED WELL WITH WATCH AND IN ZFP/GRIDS. GOING FORECAST IN GOOD SHAPE WITH LITTLE CHANGE EXPECTED FOR NOW WITH FOCUS ON CONVECTIVE STORMS. .FSD...NONE GH
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1112 AM CDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE FROM EASTERN SOUTH DAKOTA INTO NORTHERN IOWA THIS AFTERNOON. SEVERE THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM OCCURRED OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA SUNDAY MORNING...WITH A CONTINUED THREAT OF LARGE HAIL THROUGH NOON SUNDAY. THE SEVERE WEATHER THREAT WILL SHIFT EAST OF THE AREA SUNDAY AFTERNOON...BUT SCATTERED NON SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE INTO LATE SUNDAY AFTERNOON ACROSS PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. GH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1042 AM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM BOYDEN IA 1 INCH HAIL
07/20/03 SIOUX REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1051 AM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM AURELIA IA .88 INCH HAIL
07/20/03 CHEROKEE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1110 AM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1106 AM 8 NW LUVERNE MN .75 INCH HAIL
07/20/03 ROCK REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1114 AM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 AM 6 NW LUVERNE MN 1.5 INCH HAIL
07/20/03 ROCK REPORTED BY OFF-DUTY
NWS EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1139 AM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1136 AM 1 N MAGNOLIA MN .75 INCH HAIL
07/20/03 ROCK REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1205 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM 4 N NEWELL IA 60 MPH TSTM GUST
07/20/03 BUENA VISTA TREES BLOWN DOWNThe Sioux Falls radar (KFSD), 69 km away, was scanning. The volume nearest the first event began at 17:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330235.